PURPURIC RASH AFTER PHOTOTHERAPY IN A NEONATE
By Gary M. White, MD
Very rarely, an infant may develop a purpuric rash after phototherapy (e.g. for hyperbilirubinemia). Several of the neonates have been shown to have elevated porphyrin levels.
- The exact cause of the elevated porphyrins is unclear, but may be related to poor hepatic metabolism and reticulocyte hemolysis.
Indian J Paediatr Dermatol 2015;16:163-4
It is not the intention of RegionalDerm.com to provide specific medical advice, diagnosis or treatment. RegionalDerm.com only intends to provide users with information regarding various medical conditions for educational purposes and will not provide specific medical advice. Information on RegionalDerm.com is not intended as a substitute for seeking medical treatment and you should always seek the advice of a qualified healthcare provider for diagnosis and for answers to your individual questions. Information contained on RegionalDerm.com should never cause you to disregard professional medical advice or delay seeking treatment. If you live in the United States and believe you are having a medical emergency call 911 immediately.